Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 14, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 8, 2018, 4:46 AM CDT for 9 counties in Texas. It took effect at Apr 8, 2018, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2018, 4:46 AM CDT (09:46 UTC)
- In effect from
- Apr 8, 2018, 11:00 AM CDT
- Expired
- Apr 8, 2018, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 65 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS74 KLUB 080946 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 446 AM CDT Sun Apr 8 2018 TXZ021>023-027>029-033>035-090000- /O.NEW.KLUB.WI.Y.0014.180408T1600Z-180409T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, and Slaton 446 AM CDT Sun Apr 8 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM CDT this evening. * TIMING...Late this morning through early evening. * WINDS...Westerly becoming northerly behind a cold front by mid to late afternoon. * IMPACTS...Driving may become more challenging and areas of blowing dust may restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
495 WWUS74 KLUB 081507 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1007 AM CDT Sun Apr 8 2018 TXZ021>023-027>029-033>035-090000- /O.CON.KLUB.WI.Y.0014.180408T1600Z-180409T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, and Slaton 1007 AM CDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...Peaking during the afternoon hours. * WIND SPEEDS...25 to 35 mph with gusts to 45 mph. * WIND DIRECTION...Westerly to northwesterly becoming northerly to northeasterly behind a cold front late afternoon into early evening. * IMPACTS...Driving may become more challenging and areas of blowing dust may restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 8, 4:33 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 8, 4:33 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 433 AM CDT Sun Apr 8 2018 .DISCUSSION... Things look generally quite similar this morning as the past several from a large scale perspective. So, let's get to it. A modest shortwave will transition the region this afternoon which will induce a surface low response up in the Panhandle. It will be followed by a second UL trough which will pass around mid-day Monday. As it does, UL ridging will continue to build along the west coast ahead of the next PACNW storm system which will kiss the coast into late Wednesday. A fairly significant impulse of energy will kick out of this low thus distorting the ridge into a negative tilt orientation. As the low deepens into the desert southwest and becomes more negatively tilted, we'll see a transition to SWRLY flow aloft on Thursday. The system will continue to deepen and mature, cutting off to our north on Friday. This certainly looks to be a windy day at this point. Back to today's wind...we're still on track for a Pacific front to push through the area this afternoon with winds fields well into the 20s. For additional insight on today's setup, please see the fire weather section below. The first of two surges of cold fronts comes late this afternoon into the evening hours followed by a second push tomorrow. Monday night's winds should be fairly light as high pressure settles into central Oklahoma followed by the start of warm/moist air advection on Tuesday. Given the aforementioned SWRLY flow regime, we'll see a dry sloshing dryline Wednesday and Thursday as thermodynamic profiles are not supportive of convective activity. We're just not quite there yet. Friday continues to look windy with southwesterly winds early switching to a WNWRLY direction behind a Pacific front. Things look to be very dry behind the Pac front and another red flag day looks to be in the making. Given the positioning of the parent low, we'll get another good cold front that will scour what little moisture remains well out to see in the Gulf for the weekend. Winds do look rather strong behind the cold front. && .FIRE WEATHER... A dry low level airmass persists across much of the state. Winds will turn from SERLY to SWRLY by mid-morning. A 995 low is expected to develop by mid-morning across NERN NM and move into the Texas Panhandle by mid day. This should swing winds around to a westerly direction before lunchtime increasing to the 25-35 mph range (maximized in our western counties). One interesting aspect of today's setup is that there appears to be some fairly moist mid-level wind which should mix down to the surface. Winds will pick up first up toward Clovis and spread westward through the afternoon. ERCs on Saturday were reported in the 70th to 90th percentile. Given fuel states and forecast RFTI values--driven by the expected wind maxima, will add three more counties to the Red Flag Warning--Briscoe, Floyd, and Crosby. An RFD will be issued for the next column eastward. The cold front will be a bit earlier than is typical in our fire weather events. The front should enter our northern counties by mid-afternoon and sweep southward clearing the entire area by 10pm tonight. Winds behind the front look to initially swing to the north then become northeasterly rather quickly. It's worth noting that the timing of peak westerly winds to post frontal winds will likely make containment a challenge especially NW of Lubbock. The east to south to southwest side of any fires that develop today will not be a good place to hang out. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 9 PM CDT this evening for TXZ021>024-027>030-033>036-039>041. Wind Advisory from 11 AM this morning to 7 PM CDT this evening for TXZ021>023-027>029-033>035. && 26/99
Hazardous weather outlook, Apr 8, 4:38 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 438 AM CDT Sun Apr 8 2018 TXZ021>044-090945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 438 AM CDT Sun Apr 8 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A storm system will bring windy and dry conditions today especially west of the Caprock Escarpment. This will create critical fire weather conditions. A red flag warning is in effect for this area. A wind advisory is in effect for areas mainly north and west of Lubbock. .DAYS TWO THROUGH SEVEN...Monday through Saturday Warm and dry conditions along with strengthening winds will increase the fire danger again mid to late week. Currently it looks like the strongest winds and highest fire danger will occur on Friday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.